Childhood Diseases

Posted by: KC | 2011-02-14


Can antibiotics affect immunizations?

Hi Prof
I just a worrying thought. My LO had his second (10 week) set of immunizations including Rotarix and Prevenar. When I took him to the clinic in the morning, he was not well (had a very hoarse voice). I chatted to the sister and she advised it would be best to give the immunizations as he did not have a high fever. As the day went on he really was not well and I decided to take him to his paed in the morning. He was diagnosed with an ear infection and laryngitis and given antibiotics. I did not think to discuss his recent immunizations with his doctor - it completely slipped my mind! I feel awful! Now I am a little panicky that the antibiotic (Zithromax 1.5ml x 5 days with a probiotic) has prevented the immunizations from being effective. Is this possibe?
Thank you for your advise.

Expert's Reply



This is a good and useful question. Antibiotics do not interfere with immunisations. So there is no problem with your baby being on antibiotics when he had his second set of immunizations.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.